Ibs link to marina coil

His there. I have been told for about ten years now that I am suffering from ibs which has come and gone with big gaps in between and which has gone from bloating to constipation with bouts of loose stools when stressed. I hadn't suffered for a good few years but recently I had my contraceptive coil changed and my symptoms have really flared up. I'm not sure if it's just coincidence or if I'm going mad but thinking back I my symptoms started just after I had my son but also just after my first coil. I also had a flare up five years later.

Even between flare ups i tend to suffer from constipation but My symptoms this time are pretty severe. I get waves of feeling sick and get bloated then my legs and arms feel heavy and I get pins and needles in my fingers I feel dizzy and worry I might pass out which I haven't done. I also belch and need to go to the toilet then it passes. It's a horrible feeling and I'm sure my doctor thinks I'm mad because he says my symptoms are affecting so many different parts of my body....maybe I am mad!!

4 Replies

  • This sounds very much like anafalactic shock. I used to get it if I wore a tampon for too long. It is your body trying to reject the foreign body ie. The coil.

    As this is not the first time you have had these symptoms I would really look at changing your contraception method. From what I understand it can be very serious. It may be you are getting it because you are constipated as well, as your body is trying to get rid of something.

    Have another chat with your doctor.

    Hope you get it sorted soon.

  • I know my IBS isn't linked to the marina coil but I did have one put in as a form of contraception in 2009. Over the next couple of years I(and my husband & parents)noticed a huge change in my personality-I was constantly angry and became.more & more aggressive towards my family for no reason. It eventually got to the point where my behaviour was actually frightening me! The doctor dismissed it as nothing like they do with pretty much everything these days, but I did my own research and found loads of women having the same extreme change in mood/personality. I went back and demanded it be removed, so they did and my symptoms gradually disappeared and I became my normal self again. If you are getting symptoms that you dont like then its a sign that this marina coil is not right for your body, I would get it removed. All the best.

  • Hi, I had the mirena coil for about 3 years before having it removed. I have noticed since that I have symptoms of IBS so I definitely think it is related, It sounds like it doesn't suit your body, There are other IUD's out there with different mixes of progesterone etc, don't give up on them completely.

  • No you are not going mad. doctors say that when they can't determine what is wrong and they can't be bothered investigating. I also think that you should remove the coil. it sounds like it is playing havoc with your hormones. you may be having ibs flareups, and the hormones in the contraceptive are not helping. have you investigated the side effects of this coil?

You may also like...